Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


burning feet and legs
Feb 9, 2002

I am on no medication and am not diabetic to my knowledge but the top of my feet burn and above my kness. I have to sleep with ice packs. The Drs don't know what it is. Can you help?

Response from Dr. Pavia

If you are writing to this forum, I am assuming you are HIV infected. There are a number of forms of nerve pain that occur in HIV infected persons unrelated to meds. Some are related to the virus itself, some are related to deficiency of vitamin B12 or folate, and some can be caused by infection, such as syphilis or CMV radiculitis.

Neuropathy is the area of expertise of neurologists. Get your doctor to refer you to a neurologist with expertise in nerve function. S/he may want to do nerve conduction studies or EMG's. These tests are not fun or cheap, but can tell a great deal about the health of the nerves in your legs.

Good luck

ATP



Previous
Newly Diagnosed on Meds
Next
Tested Positive...what to expect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement